MAUDE Adverse Event Report: DEXCOM, INC. DEXCOM G5 MOBILE CONTINUOUS GLUCOSE MONITORING SYSTEM

DEXCOM, INC. DEXCOM G5 MOBILE CONTINUOUS GLUCOSE MONITORING SYSTEM
Model Number MT22719
Medical Device Problem Codes Imprecision (1307); Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Dexcom was made aware on (b)(4) 2018, that on (b)(6) 2018, there was an inaccuracy between the continuous glucose monitor (cgm) and the blood glucose (bg) meter.Reportedly, the patient used more than one bg meter during their sensor session.The sensor was inserted at the leg on (b)(6) 2018.No additional event or patient information is available.The device has been received for evaluation.  a follow-up report will be submitted once the evaluation is complete.Labeling indicates: do not insert the sensor component of the dexcom g5 mobile system in a site other than the belly/abdomen (ages 2 years and older) or the upper buttocks (ages 2 to 17 years).The placement and insertion of the sensor component of the dexcom g5 mobile system is not approved for other sites.If placed in other areas, the dexcom g5 mobile system may not function properly.Labeling indicates: always use the same meter you routinely use to measure your blood glucose.Blood glucose meter and strip accuracy vary between meter brands.Switching within a session might cause sensor glucose readings to be less accurate.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The complaint device was received for evaluation and passed external visual inspection.The receiver successfully booted and charged.The receiver download log was reviewed and there were no issues related to the customer complaint.All estimated cgm values shown on the receiver are within the accurate value range.The device passed global receiver functional testing.The reported allegation was not found and the customer complaint was not confirmed.A root cause could not be determined.

Brand Name
DEXCOM G5 MOBILE CONTINUOUS GLUCOSE MONITORING SYSTEM
Common Device Name
CONTINUOUS GLUCOSE MONITOR
Manufacturer (Section D)
DEXCOM, INC.
6340 sequence drive
san diego CA 92121
MDR Report Key7246558
Report Number3004753838-2018-12983
Device Sequence Number1044477
Product Code PQF
UDI-Device Identifier00386270000606
UDI-Public00386270000606
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P120005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMT22719
Device Catalogue NumberSTK-MC-001
Device Lot Number5227005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/12/2018
Supplement Date Received by Manufacturer01/30/2018
Initial Report FDA Received Date02/06/2018
Supplement Report FDA Received Date03/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR